Alert archive / New Mexico / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 8, 2020, 11:50 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2020, 11:50 PM MDT (05:50 UTC)
- Expired
- Sep 9, 2020, 3:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 178 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 3737 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WGUS54 KEPZ 090550
FFWEPZ
NMC017-090900-
/O.NEW.KEPZ.FF.W.0007.200909T0550Z-200909T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
1150 PM MDT Tue Sep 8 2020
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
North Central Grant County in southwestern New Mexico...
* Until 300 AM MDT.
* At 1147 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, and low water
crossings
* Some locations that will experience flash flooding include...
Camp Thunderbird and Upper Mimbres Valley.
Motorists on Highway 35 between Mimbres and Lake Roberts should
watch for water flowing across the highway at the numerous low water
crossings on the road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3305 10811 3299 10815 3295 10807 3292 10802
3295 10796 3300 10798 3303 10806
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...0.5-1 INCH IN 1 HOUR
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:35 PM MDT, 15 minutes earlier.
Area forecast discussion, Sep 8, 11:35 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1135 PM MDT Tue Sep 8 2020 ...UPDATED FOR THE 06Z TAF CYCLE... .AVIATION...06Z TAF CYCLE... Active weather continues across the region. Mostly VFR conditions continue early on, but MVFR is expected later on as CIGS drop behind the frontal passage. Showers and thunderstorms will persist for the next few hours before they switch to mostly rain showers after the front, where MVFR to IFR conds are possible. Mountain obscurations are expected through the morning hours. Winds are shifting at many locations to the east and southeast with speeds between 10 to 15 kts and gusts to 30 kts with some locations having stronger gusts near storms. && 29 .PREV DISCUSSION...323 PM MDT Tue Sep 8 2020... .SYNOPSIS... A cold front will move through the Borderland this evening bringing with it rain chances and wind. Highs will drop thirty or more degrees for Wednesday but gradually warm to the mid or upper 80s in the lowlands by this weekend. Rain chances decrease on Thursday but scattered mountain and isolated lowland storms will remain possible through Monday of next week. && .DISCUSSION... .SHORT TERM... GOES visible imagery this afternoon shows a well-defined closed low currently sitting over eastern Utah. In addition, a much anticipated cold front (and it's post-frontal stratus) is seen approaching the Sacramento Mountains from the Northeast. Ahead of the front are pre- frontal clouds stretching from southern Otero to central Sierra counties. These features will help create an interesting next 24 hours as the cold front moves through the region overnight, and the upper low drops into the Four Corners Region. Rain potential will exist for the entire short term. I'll approach weather hazards separately. Storm potential this afternoon: Isolated convection has started ahead of the front, along a line from Salinas Peak to Dell City. Temperatures ahead of the are in the mid-nighties with dew points in the 50s. According to SPC mesoanalysis (and NUCAP soundings for CAPE) MUCAPE in this area ranges from 1100-1500 J/KG, 0-6km shear just to the north of the storms is 30 knots and WBZ is below 9000 feet, which is all favorable for some cell rotation and large hail, especially as storms move north into the better shear. IF there is going to be any storms with severe hail, it will in the next few hours as the atmosphere takes advantage of peak heating. DCAPE is 1400 J/KG, so strong downdraft wind will also be a threat this afternoon. Flooding potential this afternoon, tonight and tomorrow: Precipitable water values will increase along and behind the front to ~1.0 to 1.3" this evening, which is above the 75% moving average for today. Training storms along the front (initially) will be a concern for localized heavy rainfall. As the cold front moves SE this evening, the higher CAPE values push SE as well. By (roughly) 6pm, the front will be nearing El Paso and by (roughly) 9pm it will be nearing Las Cruces and TorC. LIs increase above 10+ indicating more stable airmass, which makes sense as cooler air pushes in. Rain will mostly be post-frontal stratiform, but elevated instability could allow for some rumbles of thunder. In addition, isentropic lift over the Rio Grande Valley will help promote additional rainfall through the day Wednesday. While rainfall totals aren't enough to promote any flood products, be aware that the potential for localized heavy flooding does exist. Temperatures and cloud cover: The shallow cold air will bring temperatures 20-30 degrees cooler than today, with much of the lowlands reaching the mid 60s/mid 70s. In addition, (as mentioned above) low-level stratiform clouds will fill in behind the cold front overnight, and should cover much of the CWA by morning. Models indicate some mild erosion of the cloud field in our eastern areas by the afternoon, which is why temperatures near the Arizona border may be a little higher than the rest of the region. && 33 .LONG TERM... As the long term takes over late Wednesday/early Thursday, rain chances will be ongoing across the area. The upper-level low will be over the Four Corners keeping Southern NM and Far West TX in a region of enhanced lift. At the surface, our cold front will stall out somewhere between the AZ border and the Continental Divide. Moist SW-flow, plus closed low, plus cold front is a good set-up for isentropic lift and thus the reason for the continued rain chances. CAPE will be absent, so most of the rain will be stratiform but a clap or two of thunder cannot be ruled out. The low will begin to eject to the northeast throughout the day taking with it some of the best upper-level forcing, but moisture will be slower to leave. Thus, with daytime heating, showers and thunderstorms will remain possible, especially for higher elevations. By Friday, mid-level dry air moves in while the upper-level ridge strengthens/builds to our west. This will allow temperatures to warm, but NW flow aloft will keep temperatures from warming back to where we were this summer. Highs will mainly be seasonal, in the mid to upper 80s. With respect to rain chances, southeasterly low level flow will keep a fair moisture tap in place. This will allow scattered mountain and isolated lowland thunderstorms to occur each day through Monday. Present indication is we will begin to lose that moist tap, ending rain chances, by Tuesday. Most locations, however, will stay dry after tomorrow and Thursday. && 34 .FIRE WEATHER... Low fire weather concerns as a cold front moves through the region tonight, bringing widespread rain chances to the forecast area overnight and continuing into Wednesday. Breezy winds this afternoon will also continue through Thursday, however will remain below critical thresholds. More isolated showers and storms through the end of the week. Min RH's rise well above 25% Wednesday through the end of the week, with ventilation rates generally be Very Good to Excellent today but decrease into the Poor to Good category through Friday. && 33 && && .PRELIMINARY POINT TEMPS/POPS... El Paso 59 71 57 77 / 70 50 50 10 Sierra Blanca 54 66 52 72 / 70 40 40 30 Las Cruces 58 69 53 74 / 70 50 60 20 Alamogordo 54 68 54 77 / 80 50 60 20 Cloudcroft 36 55 40 56 / 80 60 60 60 Truth or Consequences 53 59 54 73 / 60 70 70 30 Silver City 55 64 52 72 / 70 70 60 40 Deming 60 70 54 77 / 50 60 60 20 Lordsburg 61 76 56 80 / 60 60 50 20 West El Paso Metro 62 72 59 79 / 70 50 50 10 Dell City 49 64 50 74 / 70 40 50 20 Fort Hancock 60 72 58 79 / 70 30 40 20 Loma Linda 52 61 52 70 / 70 40 50 20 Fabens 60 72 58 78 / 60 40 40 10 Santa Teresa 58 72 55 77 / 70 50 50 10 White Sands HQ 58 66 56 75 / 70 50 60 20 Jornada Range 57 68 55 74 / 70 60 60 30 Hatch 57 67 55 75 / 70 60 70 30 Columbus 61 76 57 79 / 50 50 60 10 Orogrande 56 66 55 76 / 70 50 50 20 Mayhill 36 48 40 64 / 80 60 60 60 Mescalero 35 57 41 66 / 80 70 60 60 Timberon 40 58 41 63 / 80 60 60 50 Winston 42 57 43 69 / 70 70 70 50 Hillsboro 49 60 50 74 / 70 70 70 50 Spaceport 54 64 54 74 / 70 70 70 40 Lake Roberts 49 63 45 72 / 60 70 60 40 Hurley 54 66 50 74 / 60 70 60 30 Cliff 58 72 54 80 / 60 60 50 30 Mule Creek 56 72 53 77 / 60 60 40 20 Faywood 54 65 52 73 / 60 70 60 40 Animas 63 79 55 83 / 50 60 50 20 Hachita 59 75 53 79 / 50 50 50 10 Antelope Wells 60 80 55 82 / 50 60 60 20 Cloverdale 60 75 55 79 / 50 60 50 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 33-Reynolds/34-Brown/29-Crespo
Hazardous weather outlook, Sep 8, 11:51 AM MDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1151 AM MDT Tue Sep 8 2020 NMZ401>417-TXZ418>424-091800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1151 AM MDT Tue Sep 8 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are possible this afternoon into tonight as a cold front moves through the region. Main hazards will be the potential for small hail, gusty winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Temperatures will drop about 20 to 30 degrees behind the front Wednesday, and rain chances continue through the day on Wednesday. Some of the highest elevations may drop to near freezing Thursday morning. Showers and thunderstorms are possible again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today but rain totals and weather reports will be appreciated.
In the hours before
Special weather statement, Sep 8, 6:46 PM MDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service El Paso TX
646 PM MDT Tue Sep 8 2020
NMZ411-413-TXZ418-419-090130-
Southern Tularosa Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
646 PM MDT Tue Sep 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 730 PM MDT...
Scattered thunderstorms were occurring across Southern Dona Ana
County and Western El Paso County. There are several outflows from
these storms producing wind gusts to 50 mph and areas of blowing
dust with visibility below 1 mile.
Locations impacted include...
West El Paso, Northeast El Paso, Central El Paso, Chaparral, Santa
Teresa, Anthony, Sunland Park, Anthony Gap, Canutillo, Westway,
Vinton, La Union, Union Pacific Intermodal Terminal and Franklin
Mountains State Park.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 162 and 164.
Interstate 10 in Texas between mile markers 1 and 14, and between
mile markers 16 and 19.
LAT...LON 3178 10653 3179 10713 3194 10682 3213 10639
3186 10642 3182 10653 3175 10649
TIME...MOT...LOC 0044Z 245DEG 38KT 3190 10662
Brown/ReynoldsSpecial weather statement, Sep 8, 8:26 PM MDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service El Paso TX 826 PM MDT Tue Sep 8 2020 NMZ409-410-412-090315- Central Tularosa Basin NM-Northern Dona Ana County NM- Sierra County Lakes NM- 826 PM MDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...EAST CENTRAL SIERRA AND NORTHEASTERN DONA ANA COUNTIES UNTIL 915 PM MDT... At 823 PM MDT, Doppler radar was tracking strong thunderstorms around Northrup Landing and Jornada range, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Northrup Landing, White Sands National Monument, Portions of Jornada Experimental Range and Lake Lucero. This includes Highway 70 in New Mexico between mile markers 192 and 196. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3268 10676 3297 10681 3295 10624 3269 10619 TIME...MOT...LOC 0223Z 236DEG 49KT 3281 10657 ROGASH
Special weather statement, Sep 8, 8:39 PM MDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service El Paso TX 839 PM MDT Tue Sep 8 2020 NMZ412>417-090330- Southern Tularosa Basin NM-Central Tularosa Basin NM-Otero Mesa NM- East Slopes Sacramento Mountains Below 7500 Feet NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 839 PM MDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 930 PM MDT... At 838 PM MDT, Doppler radar was tracking strong thunderstorms across the area, moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Timberon, Sacramento, Cloudcroft, Alamogordo, Sunspot, White Sands National Monument, Mayhill, Silver Lake, Burro Flats, Weed, Elk Silver, High Rolls, La Luz, Holloman Air Force Base, Mountain Park, Sixteen Springs, Benson Ridge, Hay Canyon, Cox Canyon and Boles Acres. This includes the following highways... Highway 70 in New Mexico between mile markers 199 and 212. Highway 54 in New Mexico between mile markers 45 and 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3259 10615 3302 10625 3311 10546 3257 10543 TIME...MOT...LOC 0238Z 236DEG 49KT 3291 10606 ROGASH
Special weather statement, Sep 8, 9:14 PM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service El Paso TX 914 PM MDT Tue Sep 8 2020 NMZ409-410-412-413-090400- Southern Tularosa Basin NM-Central Tularosa Basin NM- Northern Dona Ana County NM-Sierra County Lakes NM- 914 PM MDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...EAST CENTRAL SIERRA AND NORTHEASTERN DONA ANA COUNTIES UNTIL 1000 PM MDT... At 913 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles west of Northrup Landing to 10 miles northeast of Jornada Range. Movement was east at 15 mph. Half inch hail and winds in excess of 45 mph will be possible with these storms. Locations impacted include... Northrup Landing, White Sands National Monument, Portions of Jornada Experimental Range and Lake Lucero. This includes Highway 70 in New Mexico between mile markers 183 and 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3313 10626 3257 10624 3260 10666 3302 10668 TIME...MOT...LOC 0313Z 263DEG 13KT 3296 10659 3269 10658 CRESPO
Special weather statement, Sep 8, 9:52 PM MDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service El Paso TX 952 PM MDT Tue Sep 8 2020 NMZ412>415-417-090430- Southern Tularosa Basin NM-Central Tularosa Basin NM-Otero Mesa NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 952 PM MDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO AND EAST CENTRAL DONA ANA COUNTIES UNTIL 1030 PM MDT... At 952 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles west of Holloman Air Force Base to 8 miles north of Orogrande. Movement was northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... White Sands National Monument, Alamogordo, Burro Flats, La Luz, Holloman Air Force Base, Boles Acres and Oliver Lee State Park. This includes the following highways... Highway 70 in New Mexico near mile marker 176, and between mile markers 178 and 212. Highway 54 in New Mexico between mile markers 40 and 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3311 10587 3260 10586 3232 10645 3285 10628 TIME...MOT...LOC 0352Z 242DEG 41KT 3284 10616 3249 10614 CRESPO
Special weather statement, Sep 8, 11:23 PM MDT, 27 minutes before
Special Weather Statement National Weather Service El Paso TX 1123 PM MDT Tue Sep 8 2020 NMZ402-090615- Southern Gila Highlands/Black Range NM- 1123 PM MDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT COUNTY UNTIL 1215 AM MDT... At 1122 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles southeast of Lake Roberts, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Motorists along Highway 35 between Lake Roberts and Camp Thunderbird so expect very heavy rain with hail. Locations impacted include... Camp Thunderbird, Cooney, Upper Mimbres Valley, Rocky Canyon Campground, Sapillo Campground and Portions of the Aldo Leopold Wilderness. LAT...LON 3290 10812 3299 10819 3316 10798 3298 10786 TIME...MOT...LOC 0522Z 244DEG 21KT 3298 10813 TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:02 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 43 min |
| Sep 8, 6:46 PM MDT | Special Weather Statement | EPZ | Doña Ana | 44 min |
| Sep 8, 8:26 PM MDT | Special Weather Statement | EPZ | 49 min | |
| Sep 8, 8:39 PM MDT | Special Weather Statement | EPZ | Otero | 51 min |
| Sep 8, 9:08 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 112 min |
| Sep 8, 9:14 PM MDT | Special Weather Statement | EPZ | 46 min | |
| Sep 8, 9:52 PM MDT | Special Weather Statement | EPZ | Otero | 38 min |
| Sep 8, 11:16 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Sep 8, 11:23 PM MDT | Special Weather Statement | EPZ | Grant | 52 min |
| Sep 9, 2:14 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 9, 2:48 AM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Sep 9, 3:12 AM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Sep 9, 3:30 AM MDT | Special Weather Statement | EPZ | Luna | 60 min |
| Sep 9, 4:03 AM MDT | Flash Flood Warning | EPZ | Grant, Luna | 117 min |
| Sep 9, 4:31 AM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Sep 9, 12:31 PM MDT | Areal Flood Advisory | EPZ | Luna | 4 hr |
| Sep 9, 1:26 PM MDT | Special Weather Statement | EPZ | Hidalgo | 49 min |
| Sep 9, 2:23 PM MDT | Special Weather Statement | EPZ | Grant | 52 min |
| Sep 9, 3:01 PM MDT | Special Weather Statement | EPZ | Grant | 44 min |
| Sep 9, 4:51 PM MDT | Special Weather Statement | EPZ | Hidalgo | 39 min |
| Sep 9, 5:07 PM MDT | Special Weather Statement | EPZ | Hidalgo | 38 min |
Nearby
Flash Flood Warnings in New Mexico, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.